MAUDE Adverse Event Report: EBI, LLC. SPF-XL IIB 2/DM; EBI SPF-XL IIB BONE GROWTH STIMULATOR

EBI, LLC. SPF-XL IIB 2/DM; EBI SPF-XL IIB BONE GROWTH STIMULATOR
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products- percocet, zetia, amitriptyline, tizanidine, centrum, probiotics.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once he investigation is completed, a supplemental medwatch 35000a will be submitted.
 
Event or Problem Description
It was reported that the patient experienced symptoms of nerve pain, chronic pain, swelling, inflammation and also infection.The patient had the spf device implanted for 12 years.The patient also stated that she had urine problems, could not empty her bladder, and had to use antibiotic for pain.The patient stated that no physician would remove the device.The patient stated that she had the device removed earlier this year by a pain management doctor.The patient stated that after explanation of the device, the infections and horrible pain cleared, and the ability to live is coming back.The patient indicated that she continues to use antibiotics and that she is going to pain management.The patient wanted to know whether there was a recall on the spf model that she was treated with.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional and corrected information.The device was not returned to zimmer biomet for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record (dhr) was reviewed and no discrepancies were found.The root cause was unable to be determined as the necessary information to adequately investigate the reported condition was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following sections were updated: h6: device code updated to 3190: insufficient information.H6: method code updated to 4114: device not returned.H6: method code updated to 3331: analysis of production records.H6: results code updated to 3221: no findings available.H6: conclusions code updated to 4315: cause not established.H3 other text : the device has not been returned.
 
Event or Problem Description

Brand Name
SPF-XL IIB 2/DM
Common Device Name
EBI SPF-XL IIB BONE GROWTH STIMULATOR
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key8627837
Report Number0002242816-2019-00016
Device Sequence Number2232527
Product Code LOE
UDI-Device Identifier00812301020089
UDI-Public00812301020089
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P850035/S023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/21/2008
Device Model NumberN/A
Device Catalogue Number10-1335M
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;